Alert archive / West Virginia / Frost Advisories in 2014
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Sep 22, 2014, 1:37 PM EDT. It took effect at Sep 23, 2014, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2014, 1:37 PM EDT (17:37 UTC)
- In effect from
- Sep 23, 2014, 2:00 AM EDT
- Expired
- Sep 23, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS71 KRLX 221737 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 137 PM EDT MON SEP 22 2014 WVZ046-047-230145- /O.NEW.KRLX.FR.Y.0003.140923T0600Z-140923T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 137 PM EDT MON SEP 22 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOWS IN THE LOWER AND MIDDLE 30S...PARTICULARLY FOR SHELTERED VALLEY LOCATIONS. * TIMING...LATE OVERNIGHT HOURS TONIGHT INTO THE EARLY MORNING HOURS TUESDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 50
2 follow-up statements
482 WWUS71 KRLX 230113 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 913 PM EDT MON SEP 22 2014 WVZ046-047-230915- /O.CON.KRLX.FR.Y.0003.140923T0600Z-140923T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 913 PM EDT MON SEP 22 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOWS IN THE LOWER AND MIDDLE 30S...PARTICULARLY FOR SHELTERED VALLEY LOCATIONS. * TIMING...LATE TONIGHT INTO THE EARLY MORNING HOURS TUESDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
261 WWUS71 KRLX 230806 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 406 AM EDT TUE SEP 23 2014 WVZ046-047-231300- /O.CON.KRLX.FR.Y.0003.000000T0000Z-140923T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 406 AM EDT TUE SEP 23 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 30S...PARTICULARLY IN SHELTERED VALLEYS. * TIMING...INTO THE EARLY MORNING HOURS TUESDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Sep 22, 10:33 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 22, 10:33 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1033 AM EDT MON SEP 22 2014 .SYNOPSIS... CANADIAN HIGH PRESSURE BUILDS IN THIS AFTERNOON AND TONIGHT. IT MOVES OFFSHORE MID WEEK AS LOW PRESSURE MOVES UP THE EAST COAST...ONLY TO REBUILD OVER THE AREA LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... 1030 AM UPDATE... FORECAST IS GENERALLY ON TRACK. 645 AM UPDATE... SNUCK IN SPRINKLES UP N AND DOWN THE MOUNTAINS OUTSIDE THE SCHC AREA EARLIER TO ACCOUNT FOR THE NUMEROUS OBSERVATIONS OF HYDROMETEORS IN THE MOIST LOW LEVEL CYCLONIC FLOW EARLY THIS MORNING. OTHERWISE FCST ON TRACK. PREV DISCN... LOW LEVEL MOISTURE QUICKLY OVERSPREAD THE AREA THIS MORNING BENEATH POST FRONTAL INVERSION IN WRAP AROUND CYCLONIC FLOW. MODELS DO NOT PICK UP ON ANY OF THE RAIN DOTTING THE MIDDLE AND UPPER OHIO VALLEYS EARLY THIS MORNING...BUT DO REFLECT LIGHT RAIN SHOWERS ALONG THE WESTERN SLOPES OF THE MOUNTAINS THIS MORNING. FLOW QUICKLY BECOMES ANTICYCLONIC ALL THE WAY UP THROUGH THE MID LEVELS TODAY...AS SFC HIGH PRESSURE BUILDS IN FROM THE W. MOISTURE BECOMES LIMITED TO A SHALLOW LAYER BENEATH THE INVERSION BEFORE DRYING OUT ALTOGETHER BY THIS EVENING. HIGH PRESSURE BUILDING INTO THE AREA WILL BRING A CLEAR...CALM NT TONIGHT...RESULTING IN VALLEY FOG...ALONG WITH PATCHY FROST IN THE BETTER SHELTERED VALLEYS OF THE NRN WV MOUNTAINS ALTHOUGH NOT WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. HIGHS ARE BELOW GUIDANCE IN AIR MASS OF CANADIAN ORIGIN BENEATH THE CLOUDS AND FRONTAL INVERSION TODAY...AND LOWS BETWEEN THE HIGHER MET AND LOWER MAV TONIGHT. THERE WAS LITTLE CHANGE NEEDED BUT DID USE THE MET TO LOWER THE MIDDLE OHIO VALLEY A BIT TONIGHT WHILE MAKING CERTAIN NOT TO RAISE LOWS ANYWHERE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE...WITH A CLEAR SKY...COOL NIGHTS...AND WARM DAYS EXPECTED IN THE SHORT TERM PERIOD. TEMPS WILL WARM NICELY ON WEDNESDAY...AS UPPER HEIGHTS BUILD ACROSS THE EASTERN U.S. A FEW CLOUDS MAY SEEP IN ACROSS EASTERN ZONES WEDNESDAY NIGHT/THURSDAY...AS A LOW MOVES NORTHEAST ALONG THE COAST...BUT AREA SHOULD REMAIN DRY. NO MAJOR CHANGES WERE NEEDED TO THE FORECAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SURFACE HIGH PRESSURE WILL SLIDE TO THE EAST COAST BY THURSDAY AND ALLOW A MODEST INCREASE OF LOW LEVEL MOISTURE FROM THE EAST AND SOUTHEAST THROUGH SUNDAY. HOWEVER...UPPER RIDGING ALOFT WILL HOLD. SO WHILE SOME LOW LEVEL MOISTURE WILL RETURN AS TIME GOES ON...THE PROSPECTS OF ANY RAIN ARE VERY LOW AT BEST. THE LOW LEVEL MOISTURE BANKING UP AGAINST EAST FACING SLOPES OF THE MOUNTAINS WILL ONLY BRING INCREASED CLOUDS BY THE WEEKEND. OTHERWISE...SUNSHINE WILL DOMINATE WEST OF THE MOUNTAINS. THERE WILL BE A SLOW WARMING TREND WITH HIGHS TO AROUND 80 BY THE WEEKEND AND LOWS GENERALLY IN THE 50S IN THE LOW LANDS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... CIGS IN STRATOCU WERE QUITE VARIABLE EARLY THIS MORNING...BUT SHOULD SETTLE INTO LOWER PORTION OF MVFR RANGE ON MIXING AFTER SUNRISE THIS MORNING. BRIEF MVFR VSBY RESTRICTIONS IN LIGHT RAIN SHOWERS OR DRIZZLE MAINLY IN THE NRN MOUNTAINS EARLY THIS MORNING SHOULD END BY MID MORNING /14Z OR SO/. THESE CIGS WILL GRADUALLY CLIMB MIDDAY TODAY...BUT REMAIN IN MVFR RANGE INTO THIS AFTERNOON...EVEN THROUGH THE AFTERNOON IN THE NRN WV MOUNTAINS...BEFORE BREAKING UP. HIGH PRESSURE BUILDING INTO THE AREA TONIGHT WILL BRING CLEAR AND CALM CONDITIONS...WITH DENSE VALLEY FOG LIKELY FORMING AFTER 06Z TUE. LIGHT NW SFC FLOW TODAY WILL BECOME CALM TONIGHT. LIGHT TO MODERATE NW FLOW ALOFT WILL DIMINISH TODAY AND BECOME LIGHT N TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: BEHAVIOR AND EVENTUAL BREAK UP OF MVFR CIGS MAY VARY...AS MAY LOWEST VALUES INCLUDING BORDERLINE IFR IN THE MOUNTAINS THIS MORNING. TIMING AND EXTENT OF FOG OVERNIGHT TONIGHT MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H M M M H H H H H H HTS CONSISTENCY M M M M H H H H H H H H BKW CONSISTENCY M M H H M M H H H H H H EKN CONSISTENCY H H H H M M M M M M M M PKB CONSISTENCY H H H H M M M H H H H H CKB CONSISTENCY H H H H H H M M M M M M AFTER 12Z TUESDAY... IN THE CHILLY AIR...LOCAL IFR VALLEY FOG POSSIBLE EARLY TUESDAY MORNING...ESPECIALLY ALONG RIVERS AND IN BETTER SHELTERED VALLEYS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...TRM/50 SHORT TERM...SL LONG TERM...JMV AVIATION...TRM
Hazardous weather outlook, Sep 22, 3:24 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 324 AM EDT MON SEP 22 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-230730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 324 AM EDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.